# SDR CA031003003

- Difficulty date: April 27, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 32,241 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 5250 · Fixed Inner Doors
- Part: Lock
- Condition: Failed
- Location: Cockpit Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE, DISCOVERED HANDLE FOR FLT DECK DOOR DEADBOLT MISSING & PILOTS WERE LOCKED IN THE COCKPIT. CREW LATER BELIEVED AIRCRAFT VIBRATION UNSCREWED HANDLE & IT FELL TO FLOOR. AN EFFORT TO UNHINGE DOOR MADE BY CAPTAIN & FLT ATTENDANT. CREW UNABLE TO RELEASE LOWER HINGES OR TO RESET ANY OF HINGES AS DOOR HAD POPPED OUT & JAMMED. UPON ARRIVAL, CAPTAIN CLIMBED OUT THROUGH EMERGENCY HATCH, MAINT CALLED OUT, DOOR REINSTALLED, ELECTRICAL PORTION OF DEADBOLT SYS DISABLED & SYS DEFERRED. UPON INVEST DISCOVERED 5 REPORTED CASES OF BENT/BROKEN DEADBOLT HANDLES. DUE TO FLT CREWS FORCING HANDLE. CREATED AN IN-HOUSE TASK 5250/01X FOR THE INSPECT CHECK OF THE EMERGENCY DOOR HINGE DISENGAGEMENT SYS.
